[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Levaquin (antibiotic) or Combivent (Inhalator)

> The chest xray was negative for pneumonia but he put
> me on Levaquin an 
> antibiotic and Combivent an Inhalation Aerosol.  I
> am feeling much better but 
> was wondering if either of these drugs could be
> causing my blood sugar to 
> spike into the mid 300's.  To get them down in the
> 150 range, I have to take 
> twice the amount of correction insulin to bring it
> down.  I am not use to 
> this, normally my blood sugars are at the highest
> 150 and this is rare.  
 Yes,Levaquin will cause higher bgs-I have just had a
personal experience with that.The prescription
information sheet listed bg involvement as a possible
side effect,but most doctors don't even think of that
when they are prescibing it.When I took it,I didn't
know which way(high or low) it would work,it took me a
couple days to figure out that was the reason my bgs
were soaring 350's in the afternoon(2 hrs post-taking
it,usual afternoon bg 160).This  lasted for as long as
I took the antibiotic,(one day I forgot it and my bgs
were terrific)and thank goodness I'm finally
done.(today)My bgs never did settle down to it.I don't
know,some people may not be affected by it,or may get
low but thats my experience with it.Just hope you got
everything adjusted till you stop taking it.I don't
know about the Combivent,whether it might affect your

Do You Yahoo!?
Yahoo! Auctions - Buy the things you want at great prices.
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml